Alert archive / Virginia / Wind Advisories in 2008
Wind Advisory 15, NWS Blacksburg, VA
NWS Blacksburg, VA issued this wind advisory at Mar 18, 2008, 3:22 PM EDT for Tazewell County, Virginia. It took effect at Mar 18, 2008, 4:00 PM EDT. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Mar 18, 2008, 3:22 PM EDT (19:22 UTC)
- In effect from
- Mar 18, 2008, 4:00 PM EDT
- Expired
- Mar 19, 2008, 4:00 PM EDT
- In force
- 24 hr
- Issued by
- NWS Blacksburg, VA
County Tazewell County, VA
The radar
The Roanoke radar (KFCX), 115 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 7.4 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1567 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 336 m²/s²
- 0-3 km storm-relative helicity
- 304 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KRNK 181922 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 322 PM EDT TUE MAR 18 2008 ...STRONG SOUTHERLY WINDS TONIGHT AND WEDNESDAY... .A STRONG LOW PRESSURE SYSTEM WILL APPROACH THE AREA FROM THE WEST LATE TONIGHT BEFORE PASSING THROUGH THE OHIO VALLEY WEDNESDAY. SOUTH TO SOUTHEAST WINDS WILL INCREASE AHEAD OF THIS FEATURE AND THE ASSOCIATED COLD FRONT THROUGH WEDNESDAY. VAZ007-190330- /O.NEW.KRNK.WI.Y.0015.080318T2000Z-080319T2000Z/ TAZEWELL- INCLUDING THE CITY OF...TAZEWELL 322 PM EDT TUE MAR 18 2008 ...WIND ADVISORY IN EFFECT UNTIL 4 PM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EDT WEDNESDAY. SOUTH TO SOUTHEAST WINDS WILL INCREASE TO BETWEEN 15 AND 30 MPH...WITH GUSTS TO 50 MPH TONIGHT INTO WEDNESDAY. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH ARE POSSIBLE WITH GUSTS AS HIGH AS 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
4 follow-up statements
000 WWUS71 KRNK 190200 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 1000 PM EDT TUE MAR 18 2008 ...STRONG SOUTHERLY WINDS OVERNIGHT INTO WEDNESDAY... .A STRONG LOW PRESSURE SYSTEM WILL APPROACH THE AREA FROM THE WEST LATE TONIGHT BEFORE PASSING THROUGH THE OHIO VALLEY WEDNESDAY. SOUTH TO SOUTHEAST WINDS WILL CONTINUE TO INCREASE AHEAD OF THIS FEATURE AND THE ASSOCIATED COLD FRONT THROUGH WEDNESDAY. VAZ007-191000- /O.CON.KRNK.WI.Y.0015.000000T0000Z-080319T2000Z/ TAZEWELL- INCLUDING THE CITY OF...TAZEWELL 1000 PM EDT TUE MAR 18 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT WEDNESDAY. SOUTH TO SOUTHEAST WINDS AT 15 TO 30 MPH...WITH GUSTS TO 50 MPH WILL CONTINUE OVERNIGHT INTO WEDNESDAY. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH ARE POSSIBLE WITH GUSTS AS HIGH AS 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS71 KRNK 190833 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 433 AM EDT WED MAR 19 2008 ...STRONG SOUTHERLY WINDS OVERNIGHT INTO WEDNESDAY... .A STRONG LOW PRESSURE SYSTEM OVER WESTERN TENNESSEE AND KENTUCKY WILL MOVE NORTHEAST INTO PENNSYLVANIA BY THIS EVENING. STRONG SOUTH TO SOUTHWEST WINDS ARE EXPECTED AHEAD OF THIS FEATURE AND THE ASSOCIATED COLD FRONT THROUGH THE DAY. VAZ007-191645- /O.CON.KRNK.WI.Y.0015.000000T0000Z-080319T2000Z/ TAZEWELL- INCLUDING THE CITY OF...TAZEWELL 433 AM EDT WED MAR 19 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON. SOUTH TO SOUTHWEST WINDS AT 15 TO 30 MPH...WILL GUST TO 50 MPH AT TIMES THROUGH THE DAY. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH ARE POSSIBLE WITH GUSTS AS HIGH AS 57 MPH. WINDS THIS STRONG MAY DOWN TREES AND POWER LINES...AND WILL MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS71 KRNK 191532 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 1132 AM EDT WED MAR 19 2008 ...STRONG SOUTHERLY WINDS CONTINUING TODAY... .A STRONG LOW PRESSURE SYSTEM OVER WESTERN TENNESSEE AND KENTUCKY WILL MOVE NORTHEAST INTO PENNSYLVANIA BY THIS EVENING. STRONG SOUTH TO SOUTHWEST WINDS ARE EXPECTED AHEAD OF THIS FEATURE AND THE ASSOCIATED COLD FRONT THROUGHOUT THE DAY. VAZ007-192000- /O.CON.KRNK.WI.Y.0015.000000T0000Z-080319T2000Z/ TAZEWELL- INCLUDING THE CITY OF...TAZEWELL 1132 AM EDT WED MAR 19 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON. SOUTH TO SOUTHWEST WINDS AT 15 TO 30 MPH...WILL GUST TO 50 MPH AT TIMES THROUGH THE DAY. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH ARE POSSIBLE WITH GUSTS AS HIGH AS 57 MPH. WINDS THIS STRONG MAY DOWN TREES AND POWER LINES...AND WILL MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS71 KRNK 191944 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 344 PM EDT WED MAR 19 2008 ...ANOTHER ROUND OF STRONG NORTHWEST WINDS OVERNIGHT INTO THURSDAY... .A STRONG COLD FRONT WILL PASS EAST THROUGH THE REGION TONIGHT. HIGH PRESSURE BUILDING IN BEHIND THE FRONT WILL RESULT IN STRONG NORTHWEST WINDS TONIGHT THROUGH MUCH OF THURSDAY. VAZ007-192045- /O.EXP.KRNK.WI.Y.0015.000000T0000Z-080319T2000Z/ TAZEWELL- INCLUDING THE CITY OF...TAZEWELL 344 PM EDT WED MAR 19 2008 ...WIND ADVISORY WILL EXPIRE AT 4 PM EDT THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 4 PM EDT THIS AFTERNOON. SOUTHERLY WINDS WILL REMAIN GUSTY INTO THIS EVENING BUT SHOULD REMAIN BELOW ADVISORY LEVELS SO THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. $$ NCZ001-002-018-VAZ012>020-022>024-200345- /O.NEW.KRNK.WI.Y.0016.080320T0100Z-080320T2000Z/ ASHE-ALLEGHANY NC-WATAUGA-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT- ROCKBRIDGE- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE... WYTHEVILLE...PULASKI...RADFORD...BLACKSBURG...INDEPENDENCE... GALAX...FLOYD...NEW CASTLE...CLIFTON FORGE...HOT SPRINGS... SALEM...FINCASTLE...LEXINGTON 344 PM EDT WED MAR 19 2008 ...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 4 PM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 4 PM EDT THURSDAY. WINDS WILL SHIFT TO THE NORTHWEST LATER THIS EVENING AND THEN INCREASE TO BETWEEN 15 AND 30 MPH...INCLUDING GUSTS TO 50 OR 55 MPH ALONG THE BLUE RIDGE OVERNIGHT INTO THURSDAY. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH ARE POSSIBLE WITH GUSTS AS HIGH AS 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NCZ003-019-VAZ032-033-200345- /O.NEW.KRNK.WI.Y.0016.080320T0100Z-080320T2000Z/ SURRY-WILKES-PATRICK-FRANKLIN- INCLUDING THE CITIES OF...DOBSON...WILKESBORO...STUART... ROCKY MOUNT 344 PM EDT WED MAR 19 2008 ...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 4 PM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 4 PM EDT THURSDAY. WINDS WILL SHIFT TO THE NORTHWEST THIS EVENING AND THEN INCREASE TO 15 TO 25 MPH TONIGHT INTO THURSDAY. WIND GUSTS TO 50 MPH CAN ALSO BE EXPECTED. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH ARE POSSIBLE WITH GUSTS AS HIGH AS 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this wind advisory went out at Mar 18, 1:33 PM EDT, 1 hour 49 minutes earlier.
Area forecast discussion, Mar 18, 1:33 PM EDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 133 PM EDT TUE MAR 18 2008 .SYNOPSIS... A LOW PRESSURE SYSTEM WILL MOVE FROM TEXAS TODAY INTO PENNSYLVANIA BY THURSDAY. THIS WILL PUSH A WARM FRONT THROUGH THE AREA TONIGHT FOLLOWED BY A STRONG COLD FRONT WEDNESDAY AFTERNOON AND EVENING. HIGH PRESSURE BUILDS BACK IN FOR THE END OF THE WEEK. && .NEAR TERM /THROUGH TONIGHT/... TODAY SOUTHEAST FLOW WILL INCREASE IN ADVANCE OF AN APPROACHING SYSTEM IN THE MID-MISSISSIPPI VALLEY. WHILE MID-HIGH LEVEL CLOUD COVER WILL CONTINUE TO STREAM OVER THE AREA IN ADVANCE OF THE SYSTEM...LOW LEVEL CLOUD COVER WILL GRADUALLY INCREASE IN COVERAGE FROM SOUTH TO NORTH AS THE DAY PROGRESSES. ALSO...AN INCREASING SOUTHEAST UPSLOPE TRAJECTORY INTO THE BLUE RIDGE WILL ALLOW FOR PATCHY LIGHT RAIN TO FORM FROM ROUGHLY FLOYD SOUTHWEST INTO THE NORTH CAROLINA FOOTHILLS FROM THE LATE MORNING INTO THE AFTERNOON. ALSO BY THE LATE AFTERNOON...WIND SPEEDS IN THE NORTHERN MOUNTAINS OF NORTH CAROLINA AND THE NEIGHBORING MOUNTAIN EMPIRE AREA OF SOUTHWEST VIRGINIA WILL BE APPROACHING WIND ADVISORY CRITERIA. 3/18 00Z NAM WAS THE PREFERRED MODEL OVER THE GFS. WILL GO WITH HIGH TEMPERATURES TODAY IN LINE WITH OR SLIGHTLY ABOVE THE METMOS GUIDANCE. BIGGEST DEPARTURE ABOVE MET GUIDANCE WILL BE IN FAR SOUTHWEST VIRGINIA WHERE THE SOUTHEAST WIND WILL HAVE A DOWNSLOPE COMPONENT ALLOWING FOR SOME COMPRESSIONAL WARMING. && .SHORT TERM / WEDNESDAY THROUGH 6 AM WEDNESDAY/... LOW CLOUDS WILL CONTINUE TO ADVANCE NORTH ALONG THROUGH THE COUNTY WARNING AREA THIS EVENING. LITTLE TO NO CHANGE NEEDED TO THE FORECAST FOR TONIGHT. WILL HOLD OFF ON ANY WIND ADVISORY. WIND GUSTS ONLY START MEETING CRITERIA AFTER 00Z AND ONLY AT THE HIGHEST PEAKS OF THE FORECAST AREA. TIMING OF THE FRONT AND BEST CHANCE FOR SHOWERS IS ABOUT 3 HOURS SLOWER THAN PREVIOUS FORECAST. WILL BE USING THE NAM FOR TIMING THE FRONT ON WEDNESDAY. WENT A DEGREE OR TWO BELOW CURRENT MAXIMUM TEMPERATURE FORECAST IN THE WEST BUT KEPT HIGHS ABOVE GUIDANCE IN THE EAST. BEHIND THE FRONT THE LOW CLOUDS AND UPSLOPE STRATUS AND SHOWERS MOVE INTO THE FAR WESTERN COUNTY WARNING AREA AROUND 00Z THURSDAY. MODELS ARE HOLDING THE HIGH MOISTURE BELOW 850 MB IN THE WESTERN MOUNTAINS INTO THURSDAY AFTERNOON. PRESSURE RISES BEHIND THE FRONT ARE STILL FORECAST TO BE IN THE +10 TO +15 MB IN 6 HOUR RANGE THROUGH THURSDAY MORNING. THEN HIGH PRESSURE BEGINS BUILDING IN. 850 WINDS WEAKEN AND SHIFT MORE TO THE WEST ON THURSDAY AFTERNOON. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... HIGH PRESSURE ARRIVES FOR A CHILLY FRIDAY MORNING. ANOTHER WEAK SHORT WAVE COMES OUT OF THE NORTHERN STREAM THURSDAY OR FRIDAY BUT SINCE THE TIMING DIFFERS BETWEEN MODELS MAY JUST INCREASE THE CLOUD COVER A BIT AFTER FRIDAY. WITH HIGH PRESSURE OVER THE FORECAST AREA ON FRIDAY WILL SIDE WITH MORE OPTIMISTIC SKY COVER UNTIL FRIDAY NIGHT. WITH THE REX BLOCK POSITIONED IN EASTERN CANADA...THE ECWMF/GFS/ENSEMBLES DROP A WEAK SHRTWV UNDERNEATH IT ACROSS THE OHIO VALLEY AND MIDDLE ATLANTIC ON FRIDAY AND FRIDAY NIGHT. THIS DISTURBANCE WILL BE MOISTURE STARVED AND KEPT JUST SLT CHC POPS FOR THE NORTHERN TIER WITH ITS ARRIVAL. DOWNSLOPING WESTERLY WIND AHEAD OF IT SHOULD GIVE TEMPS A NICE BOOST...PERHAPS ABV MOS...FRIDAY AFTERNOON. SLIGHTLY COOLER AIR FILLS IN BEHIND THIS SYSTEM...BEFORE ANOTHER LOW APPROACHES BY THE END OF THE WEEKEND. THE OP 0Z GFS RUN WAS IN CONTRAST WITH ITS ENSEMBLE MEMBERS AT H5...WITH MUCH LESS TROUGHINESS IN THE EAST. BUT NOW...THE 12Z GFS IS BETTER IN LINE WITH ECWMF/ENSEMBLES TAKING THIS SYSTEM MORE ON A SOUTHERLY TRACK WITH MORE AMPLITUDE IN THE EAST...INSTEAD A STRONGER SYSTEM MOVING UP THE APP MTNS WHICH WAS DEPICTED ON EARLIER RUNS. IT MAY BE THAT THIS WAVE GETS STRETCHED OUT ENTIRELY AND HAS LITTLE AFFECT ON OUR WX. BECAUSE OF THE UNCERTAINTY...ONLY ADDED MINIMAL POPS SUNDAY INTO MONDAY. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... GRADUALLY INCREASING SOUTHERLY FLOW AND LOW LEVEL MOISTR WILL BE THE GENERAL TREND THROUGH 18Z WED. WE SHUD SEE VFR THE REST OF THE DAY WITH MVFR CIGS SETTLING OVER THE REGION OVERNIGHT INTO WED. MOST RAIN WILL REMAIN WEST OF THE SERVICE AREA. LIGHT PCPN AND IFR CIGS SHUD BE CONFINED TO AREAS ALONG AND NEAR THE BLUE RIDGE IN FAR SW VA AND NC THRU 18Z WED. VERTICAL WIND SHEAR WILL INCREASE AS WELL OVER THE NEXT 24 HOURS WITH LLWS CRITERIA POSSIBLE OVERNIGHT...BUT NOT LIKELY. LOW PRESSURE MOVES OUT OF THE ROCKIES AND INTO THE GREAT LAKES AND PULLS A STRONG COLD FRONT THROUGH DURING THE SECOND HALF OF THE DAY WEDNESDAY. THIS WILL RESULT IN NUMEROUS SHOWERS AND ISOLATED/SCTD THUNDERSTORMS WEDNESDAY AFTERNOON. ANY TSTMS COULD PRODUCE GUSTY SFC WINDS 50 MPH OR GREATER WED AFTN INTO THE EVENING. CLOUDS WILL CLEAR OUT BEHIND THE FRONT EAST OF THE BLUE RIDGE ON WEDNESDAY NIGHT AND THURSDAY ALTHOUGH THE WINDS WILL STILL BE GUSTY OUT OF THE NORTHWEST. VFR CONDITIONS RETURN TO THE MOUNTAINS THURSDAY NIGHT AND FRIDAY. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...AMS/JH/KM NEAR TERM...DS/JS SHORT TERM...AMS LONG TERM...KM AVIATION...AMS/JS
Hazardous weather outlook, Mar 18, 7:50 AM EDT, 7 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 750 AM EDT TUE MAR 18 2008 NCZ004>006-020-VAZ043>047-058-059-191200- STOKES-ROCKINGHAM-CASWELL-YADKIN-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 750 AM EDT TUE MAR 18 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEDNESDAY AFTERNOON AND EVENING. SHOWERS AND A FEW THUNDERSTORMS WILL MOVE THROUGH THE REGION ALONG AND AHEAD OF A VERY STRONG COLD FRONT. STRONG TO DAMAGING WINDS ARE POSSIBLE WITH THESE SHOWERS AND STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ003-019-VAZ010>014-016>020-022>024-032>035-WVZ042>045-191200- SURRY-WILKES-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-CARROLL-FLOYD- CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK- FRANKLIN-BEDFORD-AMHERST-MERCER-SUMMERS-MONROE-GREENBRIER- 750 AM EDT TUE MAR 18 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT WIND GUSTS OF 30 TO 45 MPH OUT OF THE SOUTHWEST ARE LIKELY TONIGHT...ESPECIALLY AT HIGHER ELEVATIONS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEDNESDAY AND WEDNESDAY NIGHT. SHOWERS AND A FEW THUNDERSTORMS WILL MOVE THROUGH THE REGION ALONG AND AHEAD OF A VERY STRONG COLD FRONT. STRONG TO DAMAGING WINDS ARE POSSIBLE WITH THESE SHOWERS AND STORMS. WINDS WILL SHIFT TO THE NORTHWEST BEHIND THE FRONT BUT WILL CONTINUE TO BE STRONG AND GUSTY THROUGH THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ001-002-018-VAZ007-009-015-191200- ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-GRAYSON- 750 AM EDT TUE MAR 18 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT WIND GUSTS OF 30 TO 50 MPH OUT OF THE SOUTHWEST ARE LIKELY TONIGHT...ESPECIALLY AT HIGHER ELEVATIONS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEDNESDAY AND WEDNESDAY NIGHT. SHOWERS AND A FEW THUNDERSTORMS WILL MOVE THROUGH THE REGION ALONG AND AHEAD OF A VERY STRONG COLD FRONT. STRONG TO DAMAGING WINDS ARE POSSIBLE WITH THESE SHOWERS AND STORMS. WINDS WILL SHIFT TO THE NORTHWEST BEHIND THE FRONT BUT WILL CONTINUE TO BE STRONG AND GUSTY THROUGH THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Mar 18, 9:45 AM EDT, 5 hours 37 minutes before
BULLETIN SPECIAL WEATHER STATEMENT...VIRGINIA STATEWIDE TORNADO DRILL NATIONAL WEATHER SERVICE BLACKSBURG VA 945 AM EDT TUE MAR 18 2008 VAZ007-009>020-022>024-032>035-043>047-058-059-181400- TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT- ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA- CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- INCLUDING THE CITIES OF...TAZEWELL...MARION...BLAND... PEARISBURG...WYTHEVILLE...PULASKI...RADFORD...BLACKSBURG... INDEPENDENCE...GALAX...FLOYD...NEW CASTLE...CLIFTON FORGE... HOT SPRINGS...SALEM...FINCASTLE...LEXINGTON...STUART... ROCKY MOUNT...BEDFORD...AMHERST...MARTINSVILLE...DANVILLE... LYNCHBURG...APPOMATTOX...SOUTH BOSTON...KEYSVILLE 945 AM EDT TUE MAR 18 2008 THE 2008 VIRGINIA STATEWIDE TORNADO DRILL HAS BEGUN. SCHOOLS...BUSINESSES AND RESIDENTS IN SOUTHWEST AND SOUTH CENTRAL VIRGINIA SHOULD IMPLEMENT THEIR TORNADO SAFETY PLANS AT THIS TIME. REPEATING...THIS DRILL IS IN SUPPORT OF TORNADO PREPAREDNESS DAY IN VIRGINIA...AS PROCLAIMED BY GOVERNOR TIM KAINE. THERE IS NO SEVERE WEATHER OCCURRING AT THIS TIME THE VIRGINIA STATEWIDE TORNADO DRILL PROVIDES SCHOOLS...BUSINESSES AND FAMILIES WITH THE OPPORTUNITY TO PRACTICE THEIR TORNADO SAFETY PLANS...PRIOR...TO AN ACTUAL TORNADO SITUATION. THE SAFEST LOCATIONS ARE BASEMENTS OR AN INTERIOR HALLWAY OR ROOM ON THE LOWEST FLOOR OF BUILDINGS AWAY FROM WINDOWS. FIRST FLOOR INTERIOR BATHROOMS AND CLOSETS OFFER THE BEST SHELTERS IN HOMES WITHOUT A BASEMENT. ADDITIONAL INFORMATION ON SEVERE WEATHER SAFETY CAN BE OBTAINED BY CONTACTING YOUR LOCAL EMERGENCY MANAGEMENT OFFICE OR YOUR LOCAL NATIONAL WEATHER SERVICE OFFICE. RMG
Special weather statement, Mar 18, 10:00 AM EDT, 5 hours 22 minutes before
BULLETIN SPECIAL WEATHER STATEMENT...END OF VIRGINIA STATEWIDE TORNADO DRILL NATIONAL WEATHER SERVICE BLACKSBURG VA 1000 AM EDT TUE MAR 18 2008 VAZ007-009>020-022>024-032>035-043>047-058-059-181415- TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT- ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA- CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- INCLUDING THE CITIES OF...TAZEWELL...MARION...BLAND... PEARISBURG...WYTHEVILLE...PULASKI...RADFORD...BLACKSBURG... INDEPENDENCE...GALAX...FLOYD...NEW CASTLE...CLIFTON FORGE... HOT SPRINGS...SALEM...FINCASTLE...LEXINGTON...STUART... ROCKY MOUNT...BEDFORD...AMHERST...MARTINSVILLE...DANVILLE... LYNCHBURG...APPOMATTOX...SOUTH BOSTON...KEYSVILLE 1000 AM EDT TUE MAR 18 2008 THE 2008 VIRGINIA STATEWIDE TORNADO DRILL HAS NOW ENDED. IF YOU WERE UNABLE TO PARTICIPATE THIS MORNING...PLEASE FIND A TIME THIS WEEK TO PRACTICE YOUR TORNADO SAFETY PLAN. WHEN A TORNADO WARNING IS ISSUED, OR WHEN A TORNADO IS BEARING DOWN UPON YOU, IT MAY BE TOO LATE TO DEVELOP, PRACTICE AND IMPLEMENT SUCH A PLAN IF YOU HAVE QUESTIONS OR COMMENTS CONCERNING SEVERE WEATHER PREPAREDNESS, OR THE TORNADO DRILL ITSELF, PLEASE WRITE YOUR NEAREST NATIONAL WEATHER SERVICE OFFICE. THE BLACKSBURG VIRGINIA OFFICE SERVES 40 COUNTIES AND 11 INDEPENDENT CITIES IN SOUTHEAST WEST VIRGINIA...SOUTHWEST VIRGINIA...AND NORTHWEST NORTH CAROLINA. THE PURPOSE OF THE VIRGINIA TORNADO DRILL WAS TO PROVIDE SCHOOLS...BUSINESSES AND FAMILIES WITH THE OPPORTUNITY TO PRACTICE THEIR TORNADO SAFETY PLANS...PRIOR...TO AN ACTUAL TORNADO SITUATION. THE SAFEST LOCATIONS ARE BASEMENTS OR AN INTERIOR HALLWAY OR ROOM ON THE LOWEST FLOOR OF BUILDINGS AWAY FROM WINDOWS. FIRST FLOOR INTERIOR BATHROOMS AND CLOSETS OFFER THE BEST SHELTERS IN HOMES WITHOUT A BASEMENT. ADDITIONAL INFORMATION ON SEVERE WEATHER SAFETY CAN BE OBTAINED BY CONTACTING YOUR LOCAL EMERGENCY MANAGEMENT OFFICE OR YOUR LOCAL NATIONAL WEATHER SERVICE OFFICE. OUR WEB PAGE ADDRESS IS WEATHER.GOV/RNK. OUR MAILING ADDRESS IS: NOAA/NATIONAL WEATHER SERVICE 1750 FORECAST DRIVE BLACKSBURG VA 24060 THIS CONCLUDES THE TORNADO DRILL FOR 2008. RMG
Nearby
Wind Advisories in Virginia, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.